Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 18, 2007, 8:02 PM CDT for Benson County, Ramsey County, North Dakota. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2007, 8:02 PM CDT (01:02 UTC)
- Expired
- May 18, 2007, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Benson County, ND, Ramsey County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:13 PM CDT | HAIL 0.75 | Minnewaukan, ND | |
| May 18, 8:50 PM CDT | HAIL 0.75 | Devils Lake, ND | |
| May 18, 8:56 PM CDT | HAIL 0.88 | Devils Lake, ND | DIME TO NICKEL SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 190103 SVRFGF NDC005-071-190200- /O.NEW.KFGF.SV.W.0011.070519T0102Z-070519T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 802 PM CDT FRI MAY 18 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA... SOUTHWESTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF DEVILS LAKE... * UNTIL 900 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 5 MILES EAST OF ESMOND...OR 36 MILES WEST OF DEVILS LAKE...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MADDOCK AT 810 PM CDT... FLORA AT 820 PM CDT... 7 MILES SOUTH OF MINNEWAUKAN AT 830 PM CDT... FORT TOTTEN AT 855 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4820 9972 4796 9978 4789 9882 4819 9872 $$ DTR
1 follow-up statement
000 WWUS53 KFGF 190129 RRA SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 829 PM CDT FRI MAY 18 2007 NDC005-071-190200- /O.CON.KFGF.SV.W.0011.000000T0000Z-070519T0200Z/ BENSON ND-RAMSEY ND- 829 PM CDT FRI MAY 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHERN BENSON AND SOUTHWESTERN RAMSEY COUNTIES... AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 4 MILES NORTH OF FORT TOTTEN...OR 9 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST MICHAEL AND DEVILS LAKE BY 835 PM CDT... 7 MILES NORTH OF TOKIO BY 840 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTHWEST MINNESOTA. LAT...LON 4820 9972 4796 9978 4789 9882 4819 9872 $$ DTR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:01 PM CDT, 1 minute earlier.
Area forecast discussion, May 18, 8:01 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 801 PM CDT FRI MAY 18 2007 .UPDATE... WILL BE BRIEF THIS EVENING WITH ONGOING STORMS AND SEVERE POTENTIAL. STORMS ARE DEVELOPING ALONG SFC BOUNDARY STRETCHING FROM CENTRAL ND TO JUST NORTH OF FARGO. STORMS CONTINUE TO DEVELOP IN AN ELEVATED FASHION INITIALLY...WITH 2000 J/KG OF MLCAPE. STORMS...SOME SEVERE SHOULD PERSIST THROUGH AT LEAST 5Z UNTIL SOME STABILIZATION OCCURS. LOW LEVEL JET OVERNIGHT WILL INCREASE TO AROUND 30-35KT...COUPLED WITH 1000-1500J/KG OF ELEVATED CAPE ALONG AND SOUTH OF SFC FRONT SHOULD CONTINUE THE THUNDERSTORM THREAT AS FRONT MOVES SOUTH. I WILL TAKE A LOOK AT GRIDS TO SEE IF ANY TWEAKS ARE NEEDED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, May 18, 6:38 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT FRI MAY 18 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 638 AM CDT FRI MAY 18 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN VALLEY REGION LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ALONG THE INTERNATIONAL BORDER THIS MORNING. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LATER THIS AFTERNOON MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT...SOME OF WHICH COULD BECOME SEVERE. AFTER 3PM THE FAVORED LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A LINE FROM DEVILS LAKE TO GRAND FORKS AND ROSEAU. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL SHIFT SOUTH AND WEAKEN LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS WILL PERSIST ACROSS SOUTH PARTS OF THE REGION SATURDAY MORNING GRADUALLY SHIFTING SOUTH INTO SOUTH DAKOTA AND SOUTHERN MINNESOTA BY AROUND NOON. SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO SUNDAY. THE BEST CHANCES FOR ADDITIONAL STORMS WILL BE MONDAY AS ANOTHER AREA OF LOW PRESSURE APPROACHES THE REGION. UNSETTLED WEATHER WILL CONTINUE INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHERN PARTS OF THE REGION LATE THIS AFTERNOON AND EVENING. VOELKER
In the hours before
Local storm report, May 18, 6:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
631 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 N MENTOR 47.74N 96.14W
05/18/2007 E0.75 INCH POLK MN PUBLIC
&&
KKRAMLICHLocal storm report, May 18, 6:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
637 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SW SHARON 47.58N 97.93W
05/18/2007 E1.75 INCH STEELE ND PUBLIC
&&
PATRIAYDLocal storm report, May 18, 6:41 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
641 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL ERSKINE 47.66N 96.01W
05/18/2007 E1.00 INCH POLK MN PUBLIC
&&
KKRAMLICHLocal storm report, May 18, 6:57 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
657 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TORNADO 3 E WALUM 47.27N 98.13W
05/18/2007 GRIGGS ND TRAINED SPOTTER
TORNADO ON THE GROUND 8N OF LUVERNE ON GRIGGS SIDE OF THE
COUNTY LINE REPORTED BY TRAINED SPOTTER AT 652 PM. REPORT
RELAYED BY STEELE COUNTY LAW ENFORECEMENT.
&&
PATRIAYDLocal storm report, May 18, 7:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
735 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 E HANNAFORD 47.31N 98.04W
05/18/2007 E1.75 INCH GRIGGS ND PUBLIC
&&
KKRAMLICHLocal storm report, May 18, 7:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
742 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 N LUVERNE 47.34N 97.93W
05/18/2007 E0.75 INCH STEELE ND PUBLIC
&&
KKRAMLICHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:07 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 53 min |
| May 18, 8:11 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 64 min |
| May 18, 8:20 PM CDT | Tornado Warning | FGF | Barnes | 55 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 59 min |
| May 18, 9:08 PM CDT | Flash Flood Warning | FGF | Cass | 12 hr |
| May 18, 9:16 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 43 min |
| May 18, 10:17 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 58 min |
| May 18, 11:25 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 65 min |
| May 18, 11:53 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.